Please use this identifier to cite or link to this item: http://hdl.handle.net/1822/39255

TitleAnnular flow of viscoelastic fluids: Analytical and numerical solutions
Author(s)Ferrás, Luís Jorge Lima
Afonso, A. M.
Alves, M. A.
Nóbrega, J. M.
Pinho, F. T.
KeywordsAnnular flow
Analytical solution
sPTT model
Slip boundary conditions
Issue dateOct-2014
PublisherElsevier
JournalJournal of Non-Newtonian Fluid Mechanics
CitationFerrás, L.L., Afonso, A.M., Alves, M.A., Nóbrega, J.M., Pinho, F.T., Annular flow of viscoelastic fluids: Analytical and numerical solutions, Journal of Non-Newtonian Fluid Mechanics, Vol 212, pp. 80-91, 2014.
Abstract(s)This work provides analytical and numerical solutions for the linear, quadratic and exponential Phan–Thien–Tanner (PTT) viscoelastic models, for axial and helical annular fully-developed flows under no slip and slip boundary conditions, the latter given by the linear and nonlinear Navier slip laws. The rheology of the three PTT model functions is discussed together with the influence of the slip velocity upon the flow velocity and stress fields. For the linear PTT model, full analytical solutions for the inverse problem (unknown velocity) are devised for the linear Navier slip law and two different slip exponents. For the linear PTT model with other values of the slip exponent and for the quadratic PTT model, the polynomial equation for the radial location (β) of the null shear stress must be solved numerically. For both models, the solution of the direct problem is given by an iterative procedure involving three nonlinear equations, one for β, other for the pressure gradient and another for the torque per unit length. For the exponential PTT model we devise a numerical procedure that can easily compute the numerical solution of the pure axial flow problem
TypeArticle
URIhttp://hdl.handle.net/1822/39255
DOI10.1016/j.jnnfm.2014.07.004
ISSN0377-025
Publisher versionhttp://www.sciencedirect.com/science/article/pii/S0377025714001128
Peer-Reviewedyes
AccessOpen access
Appears in Collections:IPC - Artigos em revistas científicas internacionais com arbitragem

Files in This Item:
File Description SizeFormat 
Annular flow of viscoelastic fluids_Analytical and numerical solutions.pdf2,06 MBAdobe PDFView/Open

Partilhe no FacebookPartilhe no TwitterPartilhe no DeliciousPartilhe no LinkedInPartilhe no DiggAdicionar ao Google BookmarksPartilhe no MySpacePartilhe no Orkut
Exporte no formato BibTex mendeley Exporte no formato Endnote Adicione ao seu ORCID